Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 164, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Aug 10, 2000, 1:50 PM CDT for Jackson County, Mississippi. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Aug 10, 2000, 1:50 PM CDT (18:50 UTC)
- Expired
- Aug 10, 2000, 2:30 PM CDT
- In force
- 40 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Jackson County, MS
The radar
The Mobile radar (KMOB), 51 km from the middle of the area, began a volume at 18:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 10, 2:24 PM CDT | Thunderstorm Wind | Pascagoula, MS | A few trees were blown down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 6.8 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 989 J/kg
- Mixed-layer CIN
- -129 J/kg
- Mixed-layer LCL
- 1197 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLIX 101851 SVRNEW MSC059-101930- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 150 PM CDT THU AUG 10 2000 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JACKSON COUNTY IN SOUTHERN MISSISSIPPI THIS INCLUDES THE CITIES OF...ESCATAWPA...MOSS POINT...PASCAGOULA * UNTIL 230 PM CDT * AT 145 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER MOSS POINT...MOVING SOUTHWEST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 4 MILES NORTHWEST OF PASCAGOULA AT 200 PM CDT OVER GAUTIER AT 210 PM CDT 6 MILES SOUTHEAST OF GULF PARK ESTATES AT 220 PM CDT LARGE HAIL AND DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NEW ORLEANS. LAT...LON 3043 8841 3056 8856 3027 8895 3010 8875
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 3:20 AM CDT, 10 hours 30 minutes earlier.
Area forecast discussion, Aug 10, 3:20 AM CDT, 10 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 320 AM CDT THU AUG 10 2000 UPPER AIR ANALYSIS OF 00Z DATA SHOWS AN AMPLIFYING PATTERN BEGINNING TO TAKE SHAPE AS THE MODELS ADVERTISED. THE 200 AND 500 MB HIGH PRESSURE CENTERS HAVE SHIFTED NORTH AND EAST WITH A STRONG TROUGH BUILDING INTO THE NE US. AT 850 AND 700 MB THE AREA OF HIGH PRES HAS EXPANDED WEST AND SLIGHTLY NORTH AS A REFLECTION OF THE UPPER LEVELS. THIS HAS LET A 500 MB TROUGH MOVE ACROSS THE NE GULF WITH AN ASSOCIATED AREA OF 200 MB DIVERGENCE. AHEAD AND ALONG OF THIS FEATURE THE LIX WSR88D SHOWING 30 TO 40 PERCENT COVERAGE OF SHOWERS AND A FEW THUNDERSTORMS IN COASTAL MS MOVING WSW AT 8Z. THE 00Z MODEL RUNS BACK OFF IN THEIR FORECASTS OF THE 200 MB DIVERGENCE FIELDS ACROSS THE SE PORTIONS OF THE AREA WITH THEIR FORECASTS SHOWING THE MOST FAVORABLE DIVERGENCE PATTERN FROM 18 TO 00Z TODAY. PROBLEM WILL BE WHERE THIS EARLY MORNING CONVECTION WILL LEAVE OUTFLOW BOUNDARIES AND HOW AIRMASS WILL RECOVER OVER COASTAL MS. OTHER THAN THESE CONCERNS THE EVENING NEWAFDNEW DISCUSSION FROM WED LOOKS ON TRACK WITH ONLY QUESTION BEING JET DYNAMICS. WILL HOLD TEMPS AT LEVELS NEAR WED HIGHS AND WILL TREND POPS FROM 50 AT GPT TO 30 AT BTR. WILL CONTINUE CHANCE CATEGORY POPS SOUTH OF LAKE TONIGHT WITH TROPICAL INFLUENCE. NEXT FEATURE OF IMPORTANCE IS IN THE EXTENDED PACKAGE FROM AVN/MRF WITH NORTHERLY STEERING WINDS AND UPPER LEVEL SUPPORT PUSHING A FRONT INTO SE LA ON SATURDAY. FOR LOCALES NORTH OF THE LAKE WILL GO WITH ISOLATED ON SUN AS AVN AND PANELS OF THE MRF SHOW DRIER AIR BEHIND THE SYSTEM. WILL KEEP CHANCE WORDING FOR PRECIPITATION FORECAST THROUGH THE EXTENDED PACKAGE SOUTH OF LAKE AND ALONG COAST AS FRONT IS EXPECTED TO REMAIN IN THE VICINITY. MCB 96/72/96/71 4241 BTR 95/74/94/73 3231 MSY 95/75/94/74 4341 GPT 91/74/93/73 5241 .NEW...NONE LA...NON/E MS...NONE. 13
In the hours before
Special weather statement, Aug 10, 11:10 AM CDT, 2 hours 40 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-111200- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1110 AM CDT THU AUG 10 2000 AN UPPER LEVEL DISTURBANCE AND COMPLEX OF THUNDERSTORMS OVER THE NORTH CENTRAL GULF OF MEXICO JUST SOUTH OF THE SOUTHEAST LOUISIANA COAST WILL MOVE SOUTHWEST TODAY. ANOTHER UPPER LEVEL DISTURBANCE WILL APPROACH THE CENTRAL GULF COAST REGION FROM THE NORTHEAST LATE TODAY AND TONIGHT. WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AS THE AIRMASS BECOMES VERY UNSTABLE. THUNDERSTORMS WILL BECOME MORE NUMEROUS AND LOCALLY STRONG TO NEAR SEVERE LIMITS NEAR THE TIDAL LAKES AND COAST WHERE THUNDERSTORM OUTFLOW BOUNDARIES INTERSECT THE SEA BREEZE. THE STRONGEST THUNDERSTORMS WILL PRODUCE WIND GUSTS UP TO 50 MILES PER HOUR...LOCALLY HEAVY RAIN AMOUNTS UP TO 3 INCHES AND FREQUENT LIGHTNING. ORGANIZED SEVERE THUNDERSTORMS ARE NOT EXPECTED THROUGH TONIGHT.: FOR MORE WEATHER INFORMATION VISIT OUR WEB-SITE AT WWW.SRH.NOAA.GOV/LIX (ALL LOWER CASE).
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 2:34 PM CDT | Severe Thunderstorm Warning | LIX | Harrison, Jackson | 41 min |
| Aug 10, 3:20 PM CDT | Severe Thunderstorm Warning | LIX | Hancock, Harrison | 55 min |
| Aug 10, 4:12 PM CDT | Severe Thunderstorm Warning | LIX | Hancock | 48 min |
| Aug 10, 5:41 PM CDT | Severe Thunderstorm Warning | LIX | Harrison | 64 min |
| Aug 10, 6:05 PM CDT | Severe Thunderstorm Warning | LIX | Hancock, Pearl River | 55 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.